MAUDE Adverse Event Report: SURGICAL ENDO GIA; STAPLE, IMPLANTABLE

SURGICAL ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030459
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a thoracoscopic wedge resection of the lung, at the beginning, while using the first handle and reload, the staples were poorly formed and it burst out.A second reload was used with the first handle, and during firing, the stapler pushed halfway and could not continue to push.The surgeon continued to push, and a loud, abnormal sound was heard.A second handle and third reload were used; the stapler pushed halfway and could not continue to push; the resistance was very large; and an abnormal sound was heard, but the surgeon was not sure if it was damaged.A fourth reload was used with the second handle, and during firing, it could not be pushed, and the handle was damaged.A purple reload was used with the second handle, and during firing, it could not be pushed, and the handle was damaged.The surgeon replaced the handle and used the same purple reload, but during firing, it pushed halfway, and it could not continue to push.Surgical time was extended by about 30 minutes.The surgeon manually sutured the tissue to resolve the issue.The surgeon used another brand of stapler to complete the case.
 
Additional Manufacturer Narrative
D10 concomitant product: egiaustnd, egiaustnd endogia ultra univ std stap (lot#p4l0660s); egiaustnd, egiaustnd endogia ultra univ std stap (lot#p4l0660s); egiaustnd, egiaustnd endogia ultra univ std stap (lot#p4l0660s); 030459, 030459 endo gia r/or 60 4.8mm (lot#t1m168x); 030459, 030459 endo gia r/or 60 4.8mm (lot#t1m168x); egia60amt, egia60amt egia 60 artic med thick sulu (lot#p5a1045s) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.A video was also provided.Visual inspection noted the loading unit was partially fired, the anvil was bowed and the clamping mechanism was deformed.Functionally, the loading unit was loaded into a representative instrument.The interlock was overridden, the loading unit was cycled without hesitation or binding and was applied to test media.All remaining staples were placed and test media was cleanly transected.The interlock was tested and found to function properly.It was reported that the staples were poorly formed and it burst out.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if application over tissue that is beyond the recommended thickness range.Application with an obstacle incorporated in the jaws.In any of these circumstances, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly and tissue may not be fully transected.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: select a loading unit with the appropriate staple size for the tissue thickness.Overly thick or thin tissue may result in unacceptable staple formation.Always include the combined thickness of the tissue and of any staple line reinforcement material in use when choosing the proper staple cartridge.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22566468
Report Number1219930-2025-03153
Device Sequence Number3811062
Product Code GDW
UDI-Device Identifier10884523002904
UDI-Public(01)10884523002904(17)261229(10)T1M168X(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030459
Device Catalogue Number030459
Device Lot NumberT1M168X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11
Patient Age66 YR
Patient SexMale